Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 71, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 16, 2000, 5:16 PM CDT for Greene County, Illinois. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 16, 2000, 5:16 PM CDT (22:16 UTC)
- Expired
- Apr 16, 2000, 6:05 PM CDT
- In force
- 49 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties
County Greene County, IL
The radar
The St Louis radar (KLSX), 77 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 5:27 PM CDT | Hail 1.75 | White Hall, IL | Hail up to golfball size was reported from White Hall to Roodhouse . |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 162216 SVRSTL ILC061-162305- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 516 PM CDT SUN APR 16 2000 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN GREENE COUNTY IN SOUTHWESTERN ILLINOIS * UNTIL 605 PM CDT * AT 515 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR HILLVIEW... MOVING EAST AT 20 MPH. * LOCATIONS THAT WILL BE AFFECTED... ROODHOUSE WHITE HALL BARROW PATTERSON THE PRIMARY SEVERE WEATHER THREAT IS DAMAGING HAIL. LARGE HAIL CAN CAUSE EXTENSIVE PROPERTY DAMAGE AN SERIOUS INJURY TO PEOPLE CAUGHT OUTDOORS. MOVE INSIDE A STURDY BUILDING IMMEDIATELY. GKS/FG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 5:10 PM CDT, 6 minutes earlier.
Area forecast discussion, Apr 16, 5:10 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 510 PM CDT SUN APR 16 2000 VRY LATE DUE TO SVR WX. FNT CURRENTLY JUST E OF A KUIN-KUNO LN WL SWEEP OUT OF AREA ERY THIS EVE...PLACING STBL AND MUCH COOLER AMS OVR CWFA. EXPECT SM POST FNTL SHWRS ACR AREA...SPCLY OVR NE IN PROXIMITY OF UPR LO. POST FNTL AMS FAIRLY CHILLY...SO IT LKS LIKE COOLER FAN NUMBERS ARE BEST. CERTAINLY APRS CLDS WL BE STUBBORN TO LV AREA ON MON...SPCLY CORELLATING CURRENT LO CLD PTRN WITH RH FIELDS. SINCE CLDS WL BE HANGING ARND...WL GO WITH MUCH COOLER FAN NUMBERS. EVEN THESE MAY BE TOO WARM...BUT WL LET MID SHIFT GET A MUCH BTR AND NON-HARRIED LOOK AT THE OUTPUT BFR MAKING A LREAL DRASTIC CHG. CLRG SHUD WORK INTO MID MO TMRW AFTN...THEN E ACR RMNDR OF FA MON NGT. RETURN FLOW AND SUNSHINE SHUD MAKE FOR A BIG WRMUP ON TUE. .STL...NONE TRUETT
In the hours before
Special weather statement, Apr 16, 11:20 AM CDT, 5 hours 56 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-170000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1120 AM CDT SUN APR 16 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING OVER PARTS OF SOUTHEAST AND EAST CENTRAL MISSOURI AND SOUTHERN ILLINOIS...GENERALLY ALONG AND EAST OF A CENTERVILLE MISSOURI...GREENVILLE ILLINOIS LINE. A COLD FRONT WILL PUSH INTO EASTERN MISSOURI DURING THE LATE AFTERNOON HOURS...PRODUCING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA. THERE NOW APPEARS TO BE ENOUGH INSTABILITY AND UPPER LEVEL ENERGY THAT SOME OF THESE STORMS MAY BECOME SEVERE. EMERGENCY MANAGERS AND STORM SPOTTER GROUPS SHOULD MONITOR WEATHER DEVELOPMENTS THROUGHOUT THE AFTERNOON FOR POSSIBLE SKYWARN ACTIVATION. THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. AREAS INCLUDED ARE PORTIONS OF CENTRAL AND EASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS. TRUETT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 3:29 PM CDT | Severe Thunderstorm Warning | LSX | Brown | 51 min |
| Apr 16, 3:46 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 49 min |
| Apr 16, 4:13 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 47 min |
| Apr 16, 4:20 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 50 min |
| Apr 16, 4:34 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 36 min |
| Apr 16, 6:01 PM CDT | Severe Thunderstorm Warning | LSX | Greene | 44 min |
| Apr 16, 6:08 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 52 min |
| Apr 16, 6:32 PM CDT | Severe Thunderstorm Warning | LSX | Jersey, Madison | 43 min |
| Apr 16, 6:46 PM CDT | Severe Thunderstorm Warning | LSX | Greene, Macoupin | 59 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.